# SDR AWXA200301427

- Difficulty date: November 15, 2003
- Submitted: December 11, 2003
- Operation: Air carrier
- Aircraft: N308AW
- Make and model: Boeing 737-3G7
- Aircraft serial: 24710
- Aircraft time: 42,941 hours, 29,991 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5893543130
- Part serial: 9723744034
- Condition: Failed
- Location: Cockpit
- Part time: 15,667 hours, 9,824 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE, 1ST OFFICERS WINDSHIELD ARCED THEN A LOUD THUD WAS HEARD RESULTING IN NUMEROUS CRACKS TO OUTER PANE, TURNED BACK TO PHX & LANDED WITHOUT EVENT.  MAINT R & R 1ST OFFICERS WINDSHIELD IAW T/C R1B56001, & WINDOW HEAT CONTROL UNIT IAW BMM, OPS CK GOOD.  VENDOR DID NOT PERFORM FAILURE ANALYSIS OF 1ST OFFICERS WINDSHIELD BUT DID FIND WINDOW FAILED DUE TO MOISTURE INGRESSION THAT REACHED ELECTRICAL SYSTEM CAUSING THE WINDOW TO ARC & FRACTURE OUTBOARD PLY GLASS. VENDOR ALSO CONFIRMED FAILURE OF WINDOW HEAT CONTROL UNIT FOR FAILING OUTPUT TEST. TEARDOWN REVEALED VARISTORS RV1 THRU RV4, AND DIODES CR39 & CR40 DEFECTIVE. REPLACED 4 EACH VARISTORS & 2 EACH DIODES. UNIT WAS CLEANED, REPAIRED, & REASSEMBLED IAW CMM.
